Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Abdomen discomfort
Jan 3, 2002

I am Thai. Sorry for my English. I've been on ddI+d4T+EFV since May 2000. It is my first regimen. VL >50. I have mild occasional right upper abdomen discomfort since very first days I took this meds (but not all the time.) I have my liver tested in October 2000 (GOT=28,GPT=35, gamma-GPT=48, ALP=362). I don't have HCV. Do you think this symptom will be more vigorous in the future? Is this the sign of liver damage? I never had lactate test. Is this the sign of lactic acidosis? (I never feel nausea, vomit and have fatigue.) I will have extended trip to Japan for six months, carrying the same medications, beginning on January, 6th. If I were your patient, what would be your advice? I asked my doctor about this symptom but he did not seem worried about it. However, I am very worried so much because I cannot go back to see doctor while I am in Japan. I ask you because I do not quite trust in poor medication system of this country. Please help. Bangkok

Response from Dr. Henry

Good question. Is there any chance you could switch the regimen to AZT + 3TC (such as Combivir) which may be easier on the liver (though some patients have harder time with upper GI complaints with the AZT). If your liver blood tests are OK and the pain is periodic it is highly likely that you will do OK for the next 6 months (go easy on fatty foods and alcohol while in Japan). When you get back maybe you could look into switching the meds around if the problem is persistent. Good luck. KH



Previous
lack of appetite and chronic diarrhoea (side effect of viramune)
Next
Buffalo hump & Lipitor

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement